Search Discussions

Main Content

  • msyorkie
    OK. So I do not normally contribute to blogs, discussion, conversations etc. as I fall firmly into the "lurker" category. However, I do check out this site often and have appreciated everyone else's contributions. So why contribute now? 

    The reason I am typing now is in about 4hrs I am going for my first infusion of Ocrevus. When I was researching whether or not to try Ocrevus I had a hard time finding information about the experiences people have had with it. Each time I am to start a new treatment I always look for information on what to expect. Specifically I want to know about the side effects. Will I get sick, will my skin flush and make my face glow like Rudolph's nose, rashes?, will my energy be sapped away etc. etc. Of course I know everyone's experience will be unique but when entering into the unknown I guess I just want to prepare myself.

    So..as memtiond I am going for my first treatment this morning and I figured it was my turn to maybe help someone else and decided to document my experience in the event someone finds it useful. Probably should have done this in a Blog format but I with my tech skills I am jut happy when the computer works when I turn in on. Figure out how to do a blog...yah right.
    Anyway you don't need my life story but I will give you some details so you(if anyone is reading this) can decide if your experience might be similar to mine should you decide to try Ocrevus.
    I do hate the thought of infusions as I just see it as a slow steady drip of very bad things being introduced to my body. But I guess my twice daily dose of Tecfiderra was basically the same thing.

    Relevant info;
    - I am 45.
    - Male
    - Caucasian
    - have RRMS 
    - initial signs showed up 7 years ago and was confirmed 2.5 yrs ago
    - initially took Tecifderra but had a relapse within a year
    - symptoms are relatively minor. tingling in limbs, messed up left eye, and minor loss of feeling in left hand and foot and a sprinkling of "LHermiites sign" (tingling and shocks down spine)
    - I am in decent shape and exercise regularily
    - I am fair skinned (yes, I come back from tropical vacations with lighter skin due to the amount of sunscreen I wear...
    - Tecfiderra made my skin flush and itch even after a year of being on the drug
    - it also affected my digestive system

    I think that is enough info on me. If you sound similar and have reacted to other drugs in a similar fashion maybe my upcoming experience with Ocrevus will be what you could possibly expect.

    For those of you who do not know much about Ocrevus it is an infusion I will take every 6 months. However the first treatment is broken into two parts(half doses) 2 weeks apart.

    All for now. As I looked at how much I have typed and realize I must be burning of some nervous energy.

    I will update my experience once the fun starts.


    Neal


      Well my first infusion is coming to an end. So far it has been a breeze. Very slight headache which may be related to the process or maybe I just got a little headache today. My scalp is a bit itchy but not near as bad as how Tecfiderra use to make my skin feel. Will have to see how it goes once the tylenol and benaeryl they gave me before the infusion wears off.


    An hour after I got home from first infusion.

    Infusion went well and really no issues. When I got home I was completely wiped out though and had a decent 2hr nap. Not sure if it was the infusion, the stress of trying a new drug, just good old MS symptoms or a combination of some or all.  

    The next day I was again pretty tired. Nothing crazy but had a few naps.

    *************

    It has now been a week since my first infusion. A few things I have noticed which started a couple days after infusion. I have had a lingering headache for a few days now which I can't seem to shake and I have noticed an increase in the tingling in my hands and especially my feet. My left arm/hand also seems a bit weaker/feels fatigued all the time. Again hard to know what is causing everything. The infusion? Just a symptom flare up? I stopped taking Tecfidera about 10 days before my infusion to "wash" it out of my system. Maybe my MS is giving me a little poke in the lull between therapies. Hard to say. Hopefully things level out soon. My next infusion is in 7 days. Hopefully once I have a full dose on board symptoms will mellow out.

    All for now

    Neal

    ********************* Second infusion happening right now. The headache I had after the first infusion gone and tingling has improved slightly. Left hand still feels fatigued. As far as this infusion goes it has been easy again. No reactions so far. I am hoping when I get a full dose in 6 months there is no reaction either. But will have to wait and see. Only having to have an infusion every 6 months is going to be great. Ok it would be better if I didnt have to take anything but compared to the twice daily reactions i was getting with tecfiderra this is great.
  • bubbadog66
    Hi Neal,
    Had a message all typed up because we identify and you are doing exactly what i'm considering for DMT....but it got timed out and lost....grrrr....when i pushed send....hate when that happens!!
    Best of luck to you and keep us posted on what you think about Ocrevus. Thx.
  • beckster54
    Hi ya Neal----I also was on Tecfidera and went on Ocrevus.  My MS symptoms are "invisible".  My gait and balance has always been fine--and no eye trouble.  I have had my first two doses.  First dose---my legs felt lighter, I had more energy.  Second dose---Slept when I got home---probably from the benedryl.  My tingling can be quite severe at times. I must say, later that night, it was as if noxema was dripping down my limbs and squelching the sunburn. It was wonderful.  I have not had an episode of wanting to scrape my skin off since!!  I still have sensations but NOTHING like it was.  

    ​I hear it takes 3-4 months for the full effect of the drug.  So I'm not sure if it's my brain "thinking" I'm better or if the drug actually works this fast.  In any case, I'm pleased.  

    ​Interested in seeing others reaction.  
    Becky

  • maria1
    How are you now?